Alert archive / Missouri / Wind Chill Advisories in 2015

Wind Chill Advisory 5, NWS Kansas City, MO

February 22, 201517 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Feb 22, 2015, 3:22 AM CST for 17 counties in Missouri. It took effect at Feb 23, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:22 AM CST (09:22 UTC)
In effect from
Feb 23, 2015, 12:00 AM CST
Expired
Feb 23, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Chariton County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS43 KEAX 220922
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 AM CST SUN FEB 22 2015

MOZ002>008-014>017-023>025-032-033-040-222230-
/O.NEW.KEAX.WC.Y.0005.150223T0600Z-150223T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
322 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST MONDAY. 

* LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI.

* WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO.

* WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
000 
WWUS43 KEAX 222107
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CST SUN FEB 22 2015

MOZ002>008-014>017-023>025-032-033-040-231000-
/O.CON.KEAX.WC.Y.0005.150223T0600Z-150223T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
307 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY. 

* LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI.

* WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO.

* WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
044 
WWUS43 KEAX 230938
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CST MON FEB 23 2015

MOZ002>008-014>017-023>025-032-033-040-231500-
/O.CON.KEAX.WC.Y.0005.000000T0000Z-150223T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
338 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* LOCATION...MUCH OF NORTH-CENTRAL AND NORTHEASTERN MISSOURI.

* WIND CHILLS...BETWEEN 15 AND 20 DEGREES BELOW ZERO.

* WINDS...NORTHEAST WINDS BETWEEN 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
268 
WWUS43 KEAX 231504
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 AM CST MON FEB 23 2015

...TEMPERATURES WARMING UP THIS MORNING CAUSING WIND CHILL ADVISORY
TO COME TO AN END...

MOZ002>008-014>017-023>025-032-033-040-231615-
/O.EXP.KEAX.WC.Y.0005.000000T0000Z-150223T1500Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
904 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WITH WINDS GENERALLY BEING RATHER LIGHT THIS MORNING AND TEMPERATURES
MODESTLY RISING THROUGH THE MORNING WIND CHILL VALUES ACROSS THE AREA
HAVE RISEN ABOVE THE 10 BELOW MARK...THUS ALLOWING THE WIND CHILL
ADVISORY TO COME TO AN END. TEMPERATURES THROUGH THE DAY WILL NOT GET
VERY WARM AS DAY TIME HIGHS WILL ONLY REACH THE UPPER TEENS TO LOWER
20S. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 21, 10:59 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 21, 10:59 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CST Sat Feb 21 2015

.DISCUSSION...
Issued at 342 PM CST SAT FEB 21 2015

Short Term (Tonight through Monday night):

Main concern in the short term will be for very cold wind chills
overnight tonight into tomorrow morning and for cold overnight lows
and wind chills Sunday night into Monday morning and Monday night
into Tuesday morning.

A cold front is analyzed this afternoon extending from Kansas City
to Macon. This cold front will continue to sink south through the
remainder of the afternoon. Cold air has been lagging behind this
front how ever cold air advection will be on the increase tonight.
Mid-level clouds will be our ally tonight as they will keep
temperatures from bottoming out but, the aforementioned CAA will
allow lows to dip into the upper single digits and teens. Factoring
in the modest northerly winds the wind chill values will range from
5 above to 10 below zero. Tomorrow an upper level shortwave will
move west and south of the area keeping precipitation out of the
forecast area. However, the system will provide for increase cloud
cover and with continued CAA, highs will be in the teens and lower
20s...some 25 degrees below normal. Sunday night a 1046mb Arctic
high will move from the northern Plains setting up directly over the
area. Lows will drop to 5 above zero to 5 below zero. Winds will be
light but will still support wind chills from 5 to 15 below zero.
High pressure will remain over the forecast area Monday keeping
highs in the mid teens to mid 20s. the high pressure ridge will sink
south and east of the area Monday night. Winds will begin to pick up
from the southwest keeping lows in the upper single digits to mid
teens. But, the southwest winds will allow winds chills to again
drop to 5 above to five below zero.

Extended Range (Tuesday - Saturday):

Beyond today, Tuesday will be the warmest day of the forecast
period. This will be due to the relaxation of northwest flow aloft.
However, temperatures will still be 5-10 degrees below normal in the
mid 30s to lower 40s. Late Tuesday into Tuesday night, a upper level
trough moving through the Great lakes will force a cold front
through the local area. This will usher in colder air and set the
stage for the first shot of snow in the extended time period late
Wednesday into Wednesday night. This will be due to an upper level
trough digging south through the northern Rockies. A piece of
shortwave energy will eject out ahead of this trough and slide
southeast through the central Plains. Snow is expected to develop
and slide southeast through Kansas into western Missouri. Have
tailored precipitation with chance POPs across the western CWA and
slights across the east. At this time it appears an inch or two of
snow will be possible especially across eastern Kansas and western
Missouri.

Another Arctic high will build in behind this system on Thursday
continuing the cold temperatures trend on Thursday and Friday as
highs remain mainly in the 20s.

Models are hinting at the potential for another snow storm Friday
night into Saturday however, model spread is high, leading to low
confidence at this time. The models all depict the aforementioned
trough digging through the Northern Rockies earlier in the week
finally ejecting out from the eastern Rockies Friday night/early
Saturday. The operational GFS takes the system south of the forecast
area with just like snow possible. However, the GFS ensemble would
keep the area dry. The EC on the otherhand, would push a lead
shortwave ahead of the main trough, through the area Friday night
and Saturday with more accumulating snow.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1054 PM CST SAT FEB 21 2015

VFR conditions expected through the forecast period with increased
northerly winds gusting to 20kts at times. Will see bkn to sct layer
through the overnight hours, extending through the afternoon. These
will gradually lift near the end of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...Welsh
Hazardous weather outlook, Feb 21, 2:53 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CST SAT FEB 21 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-222100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
253 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 COLD TEMPERATURES WILL BE POSSIBLE MONDAY MORNING WITH WIND CHILL
 VALUES DROPPING INTO THE FIVE TO FIFTEEN BELOW ZERO RANGE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.